W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Back to Search Results |
| Catalog Number |
DSF2433 |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Perforation of Vessels (2135)
| Date of Event |
10/06/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H6: a review of the manufacturing records for the device could not be performed as a valid lot number was not provided.H6: d1102, ifu statements: the gore® dryseal flex introducer sheath instructions for use (ifu) was reviewed and the following ifu statements were identified in relation to the reported event.Warnings: adequate vessel access is required to introduce the sheath into the vasculature.Careful evaluation of vessel size, anatomy, tortuosity, and disease state (including calcification, plaque, and thrombus) is required to ensure successful sheath introduction and subsequent withdrawal.If vessel is not adequate for access, major bleeding, vessel damage, or serious injury to the patient, including death, may result.¿ if vessel size is smaller than the nominal body od (table 1), major bleeding, vessel damage, or serious injury to the patient, including death, may result.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
The following information was reported to gore: on (b)(6) 2025, the patient underwent endovascular treatment for a subacute type b aortic dissection and thoracic aortic aneurysm using gore® tag® conformable thoracic stent graft with active control system.A 24 fr gore® dryseal flex introducer sheath was inserted via the left common femoral artery, but significant resistance was encountered.The sheath was advanced to the target lesion, and two ctag devices were successfully implanted in the descending thoracic aorta.Resistance was again noted during sheath removal.A dilator was inserted, and the sheath was slowly withdrawn.However, when the sheath was pulled back to the level of the left external iliac artery, the patient blood pressure dropped.Angiography revealed extravasation of contrast, indicating vascular injury and bleeding.To control the bleeding, balloon occlusion was performed in the left common iliac artery, and two gore® excluder®aaa endoprosthesis legs were deployed from the left common iliac artery to the left external iliac artery.However, it was revealed that the vascular injury had extended distally to the left common femoral artery.A open surgical repair was performed to treat the left common femoral artery, but it was confirmed that the intima of the artery had been peeled off by the sheath, making surgical repair difficult.Consequently, the two stent graft legs were removed, and the left common iliac artery was ligated.A f-f bypass using an 8mm vascular graft was performed, and the procedure was completed.It was reported that the diameter of the access vessel on the left side was approximately 6.2 mm at its narrowest point.The physician commented that a conduit should have been used.